Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes headache and nausea while on anti-allergic drugs?

DOCTOR OF THE MONTH - May 2016
May 2016
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 9592 Questions
Question
Hi My son is 20 years old Has pretty bad allergies. Went out of town last weekend where pollen was horrible. By Monday complained of neck hurting. There is swelling under left ear..that goes down to shoulder.. along with bad headaches to the point of nausea. There is now swelling under the right ear... alot of sweating been taking alergy medication along with aleve
Posted Fri, 19 May 2017 in Asthma and Allergy
 
 
Answered by Dr. Kaushal Bhavsar 21 minutes later
Brief Answer:
Which anti-allergy drug he is taking?

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.

By your history and description, the possibility of an acute allergic reaction is more.

I want to know which anti-allergy drug he is taking so that I can guide if this is appropriate or not.

Please also let me know if he is having breathing difficulty or choking sensation in the throat.

If these symptoms are present then he needs injectable steroid and injectable antihistamine (Avil) because these symptoms suggest a severe form of allergy.

I will be happy to help you further. Wishing your son a good health.
Thanks.
Above answer was peer-reviewed by
 
Follow-up: What causes headache and nausea while on anti-allergic drugs? 1 hour later
I am not sure of the name I went to my local pharmacy and the pharmacist went behind the counter and gave me 2 types of pills said one was a decongestant and the other an antihistamine said to take every 6 hours been on this medication since Tuesday afternoon No problem breathing didi have congestion in his throat but that has got better any recomendation for another type of med Would a nasal spray help-flonase or nasalcort?
 
 
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
The nasal spray will not help him.

Detailed Answer:
Thanks for your follow-up question,
I can understand your concern.

Nasal spray won't help him as he is not having nasal symptoms like sneezing, nasal blockage, Itching in nose etc.

So better not to give nasal spray.

Antihistamine (levocetirizine or fexofenadine) and anti-allergic (montelukast) combination is easily available in the market and should be started in his case.

Hope I have solved your query. I will be happy to help you further.
Thanks.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor